Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 20, 2016, 12:39 PM CDT for Bibb County, Alabama. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2016, 12:39 PM CDT (17:39 UTC)
- Expired
- Jul 20, 2016, 1:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Birmingham, AL
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 23 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
335
WWUS84 KBMX 201739
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT WED JUL 20 2016
ALZ034-201845-
BIBB AL-
1239 PM CDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
145 PM CDT...
AT 1239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BRIERFIELD IRONWORKS PARK...OR NEAR MONTEVALLO...MOVING
SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL
FOREST...WEST CENTREVILLE...LAWLEY...ASHBY...RANDOLPH...BIBB COUNTY
AIRPORT...SIX MILE AND TRIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3313 8697 3310 8697 3310 8695 3308 8695
3308 8693 3306 8693 3306 8690 3305 8690
3305 8688 3296 8688 3284 8692 3284 8701
3292 8719
TIME...MOT...LOC 1739Z 026DEG 12KT 3304 8694
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 12:18 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 20, 12:18 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1218 PM CDT WED JUL 20 2016 .UPDATE... For 18Z Aviation. && .DISCUSSION... Weakening shortwave across central Tennessee will continue moving south with the only expected effect being some increase in clouds across the northern counties through mid afternoon. Satellite imagery and surface obs are showing the likely presence of a weak low-level boundary across our southern counties with some cumulus development noted across portions of Perry, Dallas, Autauga and Chilton Counties over the past hour. Will be watching these areas along and just north of the U.S. Highway 80 corridor for most likely convective development through early afternoon. 05 && .AVIATION... 18Z TAF Discussion. VFR conditions expected at all terminals today. Maintained VCTS at MGM/TOI and included TCL, BHM and EET, all from 18Z to 00Z as CU field continues to expand across our southwest and central counties. Look for similar conditions overnight to this morning with some reduction in visibility toward daybreak Thursday at MGM/TOI/ASN. 05 && .FIRE WEATHER... Only isolated showers or thunderstorms the next few days with highs in the upper 90s. Critical fire weather thresholds are not expected to be met with no watches or warnings expected. && .PREV DISCUSSION... /Issued 712 AM CDT WED JUL 20 2016/ SHORT TERM... Expecting much less convective activity across central Alabama today as precipitable water values decrease and 500MB temperatures warm slightly. The better chance of afternoon convection will be across the southeast, near a lingering short wave trof that moved through central Alabama on Tuesday. The upper high centered over the Ark-La- Tex region will expand slightly eastward today and the warm sector of the high will finally begin to impact central Alabama. Most areas will likely reach the middle 90s today, with afternoon heat indices 100 to 105 degrees. The afternoon convection should dissipate quickly after sunset. 58 LONG TERM... Thursday through Tuesday. The heat wave will continue through at least the upcoming weekend as the 500mb ridge holds firm across the plains states. With the increased heights aloft, convective activity will be quite isolated at least across the northwestern half of Central Alabama on Thursday and Friday Afternoon. The best chance of more scattered activity will be across the far east and southeastern counties. In terms of the Heat Index forecast that will dictate the possibility of a Heat Advisory, we're still looking at a good chance of issuing an advisory for at least the western half of Central Alabama Thursday Afternoon. Latest guidance continues to indicate 1000-850mb thicknesses between 1440 and 1445 meters for most locations. With the current drought in place across the northern half of Alabama, that could help temperatures rise to the century mark for several locations Thursday and Friday afternoon. Also, with surface flow slowly returning to southerly during the day on Friday, dewpoints aren't expected to mix out as much as what we're expecting today and Thursday. Therefore, heat index values are expected to be higher on Friday, with a good chance of an advisory during this time as well. Heat Advisories may still be needed through at least Saturday, with upper 90s and lower 70s dewpoints remaining in the forecast. The only change in the forecast during the weekend will be that the upper ridge will begin to weaken. Scattered afternoon convection will at least return to the forecast on Saturday and Sunday. Synoptic guidance has converged on a solution for the weather pattern next week, which hopefully will mean increased rain chances over the southeastern U.S. and temperatures a little closer to normal. A weak upper trough is expected to quickly move across the great lakes states, and a cold front will move southward to the Ohio Valley by Tuesday morning before stalling out. Activity out ahead of that front as well as the possibility of an upper level disturbance or upper low moving westward along the gulf coast will help increase rain chances. Chance PoPs have been included on Monday and Tuesday. Toward the middle of the week, guidance trends are hinting at an upper ridge building over the western Atlantic. That would place Central Alabama under southerly flow both at the surface and aloft, which would mean lots of tropical moisture across the whole atmospheric profile. If that verifies, at least scattered to possibly numerous diurnally- driven showers and storms would remain in the forecast during that time. 56/GDG && .PRELIMINARY POINT TEMPS/POPS... Gadsden 95 72 96 71 98 / 20 20 20 10 20 Anniston 95 73 96 73 97 / 20 20 20 10 20 Birmingham 96 77 99 76 99 / 20 20 10 10 20 Tuscaloosa 97 74 100 73 100 / 20 20 10 10 20 Calera 95 74 98 74 98 / 20 20 20 10 20 Auburn 94 74 94 74 95 / 30 20 20 20 30 Montgomery 97 76 100 75 99 / 30 20 30 20 30 Troy 94 72 97 71 97 / 40 20 30 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 20, 5:10 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 510 AM CDT WED JUL 20 2016 ALZ011>015-017>050-211315- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 510 AM CDT WED JUL 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL REACH 100 TO 15 DEGREES THIS AFTERNOON... ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DAYTIME TEMPERATURES ARE FORECAST TO CLIMB INTO THE MIDDLE TO UPPER 90S THIS WEEK. HEAT INDICES COULD REACH 105 DEGREES OR HIGHER EACH AFTERNOON...ESPECIALLY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 20, 9:36 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
936 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 6 NE NORTHPORT 33.31N 87.52W
07/16/2016 M50.00 MPH TUSCALOOSA AL EMERGENCY MNGR
A MEASURED WIND GUST OF 50 MPH WAS RELAYED FROM JUST
NORTH OF NORTHPORT ALONG THE LAKE.
0652 PM TSTM WND DMG 1 W NORTHPORT 33.24N 87.62W
07/16/2016 TUSCALOOSA AL PUBLIC
DOWNED POWER LINES AND TREES. WIND GUSTS IN THE AREA WERE
RECORDED IN THE 40-50 MPH RANGE.
&&
JHLocal storm report, Jul 20, 9:37 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT WED JUL 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL PRATTVILLE 32.46N 86.45W
07/19/2016 M0.25 INCH AUTAUGA AL EMERGENCY MNGR
PEA SIZED HAIL REPORTED IN PRATTVILLE. TIME ESTIMATED BY
RADAR.
0410 PM TSTM WND DMG 2 SE DELTA 33.42N 85.66W
07/19/2016 CLAY AL EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A CHICKEN HOUSE NEAR THE
INTERSECTION OF MT. MORIAH RD AND LAKE GERALD RD.
0410 PM TSTM WND DMG 2 SSE DELTA 33.41N 85.68W
07/19/2016 CLAY AL EMERGENCY MNGR
EMA RECEIVED SEVERAL REPORTS OF TREES AND POWERLINES DOWN
NEAR THE INTERSECTION OF MT. MORIAH RD AND SHILOH CHURCH
RD.
&&
JHSpecial weather statement, Jul 20, 12:21 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1221 PM CDT WED JUL 20 2016 ALZ022-201815- PICKENS AL- 1221 PM CDT WED JUL 20 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PICKENS COUNTY UNTIL 115 PM CDT... AT 1221 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ETHELSVILLE...OR 7 MILES NORTH OF PICKENSVILLE...MOVING SOUTH AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CARROLLTON...PICKENSVILLE...ETHELSVILLE...BEVILL LOCK AND DAM...PINE GROVE...DILLBURG AND MCSHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3345 8828 3343 8808 3318 8805 3319 8832 TIME...MOT...LOC 1721Z 354DEG 8KT 3333 8827 05
Special weather statement, Jul 20, 12:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 PM CDT WED JUL 20 2016
ALZ034-201845-
BIBB AL-
1239 PM CDT WED JUL 20 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
145 PM CDT...
AT 1239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BRIERFIELD IRONWORKS PARK...OR NEAR MONTEVALLO...MOVING
SOUTHWEST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRENT...CENTREVILLE...BRIERFIELD IRONWORKS PARK...TALLADEGA NATIONAL
FOREST...WEST CENTREVILLE...LAWLEY...ASHBY...RANDOLPH...BIBB COUNTY
AIRPORT...SIX MILE AND TRIO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3313 8697 3310 8697 3310 8695 3308 8695
3308 8693 3306 8693 3306 8690 3305 8690
3305 8688 3296 8688 3284 8692 3284 8701
3292 8719
TIME...MOT...LOC 1739Z 026DEG 12KT 3304 8694
05The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:21 PM CDT | Special Weather Statement | BMX | Pickens | 54 min |
| Jul 20, 1:36 PM CDT | Special Weather Statement | BMX | Perry | 39 min |
| Jul 20, 1:53 PM CDT | Special Weather Statement | BMX | Perry | 37 min |
| Jul 20, 2:47 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 28 min |
| Jul 20, 3:15 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 30 min |
| Jul 20, 3:28 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 32 min |
| Jul 20, 5:38 PM CDT | Special Weather Statement | BMX | Walker | 37 min |
| Jul 20, 6:46 PM CDT | Special Weather Statement | BMX | Bullock | 29 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.